RLS from a butt injection?

I went to Colombia a little over two weeks ago to get my wisdom teeth removed. Everything was fine and my doctors were wonderful but at the end one of the nurses gave me a muscle relaxant shot in my thigh/butt. And it was fine until a few days later when I started getting these weird feeling in my left calf that only felt better when moving my leg and everything I've read about RLS sounds like it. Can that shot cause this or did it just start up for some other reason? I have never had this before, though I am 20 years old. I am not pregnant nor have I ever been(I know that can cause it). Please let me know if you have any information about this and thank you for any feedback you give.

12 Replies

oldestnewest
  • Depends entirely on what was injected?😇

  • Well... I have no idea 😂

  • Great excuse to go back.!😎

    Seriously- it's unlikely that an injection would cause rls in one specific site such as you describe. I suspect it's more likely a reaction by a nerve that could have been impacted by the needle or medication.

    Give it plenty of massage. You could make up a mixture of Epsom salts and water 50/50 by volume and rub the "oil" on your legs. If this gives relief , then it could be an indication of rls.

    Otherwise , go and enjoy your life- even if you have no "wisdom" gnashers.

    Cheers .

  • Thank you very much for replying. I will try those soon.

    Cheers to you as well. 👍

  • Has this calmed down, or do you still get the RLS?

  • Yes. It hasn't stopped in the past two weeks.

    Thank you for the reply. 😊

  • Gosh! that is serious, something has happened!

    nerve damage? something like that, worth checking on, RLS is a lifetime nightmare...

    I take it you are from America and Colombia was a cheaper for the tooth operation, - was it done properly, antiseptic? has there been any infections. is the injection site looking OK, any lumps, numbness? was this in the muscle, - may have hit a nerve (non-metaphor there) , delve deep to find any damage, lumps etc. Was the injection a disposable one?

    the injection site needs looking at closely.

    you don't want to have this for long.....

  • The operation was a LOT cheaper and we had some friends to stay with down there. I was a bit out of it when it was done so I'm not entirely sure about it. But I know I had some pain on the injection spot but I just figured it was from getting a shot and it was normal the feelings of RLS didn't come until four days after the operation as well as the pain in the injection site didn't start until four days after. I have had other knee issues in the past so I don't know if that is the cause but I know that this didn't start until exactly when the pain in the injection site started so I can't help but feel they are connected.

    I believe she injected it into muscle but it could have been fat since that is a normal place for me to hold fat and I don't know how far deep she went.

    No numbness or lumps that I know of but they pain I got when I rolled onto it felt like there was a kind of lump inside the skin but I assume that was just the weird feeling of pain.

    I asked my mom about it and asked if I should get it looked at and she said I would need to do a sleep study (Do I? I didn't think I would) and I really do not want to because I had to do one before to see if I had sleep apnea(I don't know if that changes anything. I did at the time but I was nearly Morbidly obese and I have since lost over 70 pounds and according to my mom I no longer snore so I just kind of assume I no longer have it😇)

    I hope you are having a lovely day and again thank you very much for replying.

  • With luck it might go away , a month would perhaps be a typical time for it to stop. if you are still getting RLS after that, it might be a good idea to have it looked at.

    regards.

  • Thank you for the info. I will probably try to wait at least that long. Unless I get too fed up. I will also try what the other user suggested along the way.

    I hope you have a great end of year and holidays.

  • Can I ask did you have painkillers after your tooth op ? If so did the RLS starting coincide with stopping the meds ? x

  • My wife hurt her back bending and lifting boxes. She got a cortisone injection between 4-5 lumbar vertebrae. Back slowly improved but she developed burning restless leg at night. Diagnosed by experienced neurologist and acts like my RLS except burning instead of tingling and crawling sensation. Now taking iron and gabapentin.

You may also like...